Jump to content
CrazyBoards.org

Anger and restless feelings... is this normal?


Recommended Posts

I've been on Lexapro for 2 weeks now. I was beginning to feel that the depression is lifting. Yesterday, I actually felt quite okay. It was like the first time I felt... like actually "felt" some happiness.

And now... I wake up feeling so restless and there is also a lot of anger... and I can't pinpoint where they are coming from.

I tried playing Sudoku on my phone to calm myself... usually it keeps me distracted. But awhile ago.. it won't work and I just got more angry that I had to punch the walls... no wounds, I was able to stop myself, don't worry.

I just feel so angry. Why is this happening? What's going on???!!

Link to comment
Share on other sites

I thought that any given SSRI could be activating for a particular person. Please tell me if I am mistaken, maybe Lexapro is supposed to be different.

Irritability is one sign of hypo/mania, but isn't in and of itself conclusive. But definitely keep an eye on that. If you are not the kind of person who attributes symptoms to oneself that aren't real, it might be a good idea to read the DSM-IV descriptions of those two mood states, and maybe mixed as well.

If you are the type of person who is convinced s/he has every symptom listed, this is not a good approach. Just ask me. ;)

Link to comment
Share on other sites

Sometimes when you are really depressed you are capable of doing nothing. Then the meds kick in and you start to get back enough energy to react. Anger and restlessness can be signs of anxiety. Or the Lexapro could be a bit activating. I don't have experience with it.

Certainly mention this at your next appointment. Try to divert some of the energy into other things if possible like exercise, yard work, etc. If it gets worse or you can't wait, call you pdoc.

best, a.m. I've been through it too.

Link to comment
Share on other sites

I got very angry and irritable (among other things) on Lexapro. I think I let it go on for a long fucking time though before I did anything about it. Finally I called p-doc and eventually he pulled me off it. They said it was making me "manic".

Link to comment
Share on other sites

Thank you very much for your inputs. I was able to calm myself down by watching what might have been a whole season of a series I don't use to like. It kept me distracted and I watched till I drained all the energy out and was finally sleepy.

This happened two days ago.

I observed it and it isn't Lexapro. I sorted things out and I figured something WAS giving me the stress, I just didn't know it was there, until a good friend was kind enough to open me up. I started talking... and through talking, I found out I what I was upset about. Apparently, the subconscious can really mess you up if you don't have someone to talk to.

But I will keep observing for the next few days. I will see my pdoc after 2 weeks and I will surely mention that to him. I will keep you updated in case I find out anything significant.

Link to comment
Share on other sites

Rather than start a new thread, I'm going to ask for a little bit of the same/similar advice about a different drug. Hope that's okay with Evenstar and mods.

Seroxat/Paxil/paroxetine is my candy for the past two months. It's generally working a bit but not fantastic, but I am ragingly angry a lot of time for the past three to four weeks. Nothing specific, and certainly not things I would have normally been annoyed by.

Is it possible this is the same again, that the parox could be triggering some mania type thing? Seeing my pdoc in a week and a bit, and like to have ideas as to what's going on before I go.

Cheers.

Link to comment
Share on other sites

Any antidepressant can trigger a hypo/mania in anyone. Regardless of history or diagnosis. If that's happening, it's really, really, really, best to call your pdoc asap. You can fuck your life up so quickly, in so many ways, during a hypo/mania. Really, it's so much better safae than sorry on this one.

Link to comment
Share on other sites

It happened again... just this morning. Although it's the same thoughts that seem to trigger it... I just feel soooo angry, I almost hurt myself.

I felt like I wanted to feel pain.. I almost did something with the scissors, but I put them back. I ended up pinching my arms just so it won't be too bad.

I did hear some feedback like these on Lexapro. I will definitely contact my pdoc. But he's out of the country and won't be back till the 15th.

I'm so angry I want to break something.

Link to comment
Share on other sites

I felt angry again last night... I got sooo stressed by a simple communication that I had with my ex. I was so angry that my tension headache hit me again... it was so intense and really painful. It's much like migraine, only worse. I got so depressed again, when the other day I thought I was feeling happy again.

But a simple thing happens and I get back to zero. I hate it. I wanna give up now. I just can't find the point anymore. I really need that doctor to get back.

Link to comment
Share on other sites

Usually Pdocs have someone covering for them while they are away. Have you called your doc's office to see if someone is covering? Maybe you could go in to see him or her. I really want you to feel better and I think letting it go until the fifteenth or later may not be a good idea. How are you doing right now? Do you have any friends you can talk to about this? I wish you the best.

I felt angry again last night... I got sooo stressed by a simple communication that I had with my ex. I was so angry that my tension headache hit me again... it was so intense and really painful. It's much like migraine, only worse. I got so depressed again, when the other day I thought I was feeling happy again.

But a simple thing happens and I get back to zero. I hate it. I wanna give up now. I just can't find the point anymore. I really need that doctor to get back.

Link to comment
Share on other sites

I felt angry again last night... I got sooo stressed by a simple communication that I had with my ex. I was so angry that my tension headache hit me again... it was so intense and really painful. It's much like migraine, only worse. I got so depressed again, when the other day I thought I was feeling happy again.

But a simple thing happens and I get back to zero. I hate it. I wanna give up now. I just can't find the point anymore. I really need that doctor to get back.

Have you tried calling his office, to see if he has someone covering for him in his absence? Most pdocs do. It sounds like this is escalating, if you're having thoughts about self harm, and are so reactive. Who knows how bad things could get by the time your pdoc gets back? If he hasn't left info. about a covering pdoc on his voicemail, then call his office's reception, and get them to tell you what the hell you're supposed to do in case of emergency until he gets back. If he's a tiny practice without any assitants, call his cell, if you have that number, or emailing, if you have his email. If all else fails, I think Anna's suggestion that you should go to the ER is the way to go. There's absolutely no reason for you to go on feeling so crappy, and letting it escalate. You are responsible for your own health, not seeking treatment in a situation like this, giving it time to continue to escalate, is really irresponsible.

Link to comment
Share on other sites

  • 3 weeks later...

Sorry to get back to you just now... I was finally... FINALLY!!! able to see my pdoc today!! What a relief!!

I am a bit stable now... I mean, at least I don't have the angry feelings in the same intensity. It still happens sometimes but not that intense. I was able to send him an sms when he was away and he advised to me to lower the dosage on lexapro if it happens again. The good thing is... it did not - not in the same intensity.

So I saw him today and got diagnosed with ADHD, officially now... he gave me Concerta, to be taken as needed.

He explained that sometimes, the angry feelings could also be caused by ADHD... that of course being just one of the many other things you have to deal with if you have adhd.

Well... at least now I am more aware of myself and that is a relief to me. As for the depression, I'm feeling a lot lighter now. I can finally smile and not feel like I'm faking it. Although... it still needs a little more work, I admit.

Now the real challenge begins.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...